MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR CX 35 DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-750617
Medical Device Problem Codes Physical Resistance/Sticking (4012); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: coil was passed through a 5fr catheter and pulled back into the catheter, then pushed out again to be pulled back a second time.With the second pull back, the coil became stuck and the md continued to pull until the pusher wire broke.The catheter was pulled out of the patient with the coil stuck in the end of the catheter.Upon visual inspection and under fluoroscopy, the md believes all of the coil was removed.The coil was passed all the way out the end of the catheter into to patient and then the attempt to pull the coil back out of the patient was made.There was no attempt to detach the coil with the detachment device.The coil and pusher wire was broken inside the catheter with the coil partially sticking out of the catheter all while inside the patient.Type of procedure performed: splenic aneurysm embolization.No patient injury reported.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has been returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
Items returned for evaluation: pusher; implant; catheter.Items not returned for evaluation: introducer; shrink lock; dispenser hoop.The visual analysis of the returned device found that the pusher strain relief was damaged, the implant was not attached to the pusher, and the pusher was kinked at the distal section.The implant was returned stretched at the proximal section, separated from the pusher, and partially stuck within the distal end of the catheter.The returned catheter was not found to be damaged.The investigation found the pusher's monofilament broken, which indicates that the device experienced a tensile break.The investigation of the returned coil system found the pusher strain relief damaged, the pusher kinked at the distal section, and the implant stretched at the proximal section, separated from the pusher, and partially stuck within the distal end of the catheter; however, no indications of activation using a detachment controller was found on the pusher heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The returned catheter was not found to be damaged and would not have caused or contributed to the reported complaint.
 
Event or Problem Description

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20306709
Report Number2032493-2024-00713
Device Sequence Number7624145
Product Code KRD
UDI-Device Identifier00812636021041
UDI-Public(01)00812636021041(11)230809(17)280731(10)0000406035
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-750617
Device Lot Number0000406035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDECATH XP 5FR. COBRA 2.
Patient Age27 YR
Patient SexMale
Patient Weight91 KG
Patient EthnicityHispanic
Patient RaceWhite